North Carolina, 2014

Damaging Winds in North Carolina, July 9, 2014

July 9, 2014 · NWS RNK · 2 events in 1 county or zone

A combination of upper level disturbances crossing the area along with heating and convergence along the lee trough triggered a band of showers and thunderstorms mainly east of the mountains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A combination of upper level disturbances crossing the area along with heating and convergence along the lee trough triggered a band of showers and thunderstorms mainly east of the mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 9, 3:15 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 9, 3:15 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT WED JUL 9 2014

.SYNOPSIS...
A SLOW MOVING COOL FRONT WILL SLIDE SOUTHEAST INTO THE MOUNTAINS
TODAY...BEFORE DRIFTING INTO NORTH CAROLINA AND STALLING OVERNIGHT.
WEAK HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO
SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE
REGION NEXT MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 400 PM EDT WEDNESDAY...

COMBINATION OF SHORT WAVE CROSSING THE FORECAST AREA AND SURFACE
CONVERGENCE ALONG THE LEE TROF HAD TRIGGERED A BAND OF SHOWERS
AND THUNDERSTORMS IN THE EASTERN COUNTY WARNING AREA. ADDITIONAL
SHOWERS AND THUNDERSTORMS ACROSS THE NEW RIVER VALLEY INTO
NORTHWEST NORTH CAROLINA ARE EXPECTED TO MOVE EAST DURING THE LATE
AFTERNOON AND EVENING.

OVERNIGHT DRIER AIR AS SEEN ON THE WATER VAPOR LOOP WILL PUSH INTO
THE REGION AS THE LEADING WEAK COLD FRONT DRIFTS SOUTH INTO NORTH
CAROLINA AND STALLS. MODELS CONTINUED TO SHOW A LOW ALONG THE
FRONT LATE TONIGHT THAT PUSHES THE DEEPER MOISTURE BACK INTO THE
FORECAST AREA AFTER MIDNIGHT. HAVE A LULL IN THE PRECIPITATION...
ESPECIALLY IN THE NORTHWEST HALF OF THE FORECAST AREA THIS
EVENING...THEN BRING BETTER PROBABILITIES BACK IN BY MORNING.

TEMPERATURES WILL DEPEND ON CLOUD COVER. WITH LITTLE DROP IN DEW
POINTS TONIGHT MINIMUM TEMPERATURES WILL REMAIN MILD. IF CLEARING
DOES OCCUR...MAY BE ADDING FOG BACK INTO THE FORECAST IN LOCATIONS
THAT HAD RAIN THIS AFTERNOON. CLOUDS AND SHOWERS WILL ALSO LIMIT
RISE IN TEMPERATURES...ESPECIALLY ACROSS THE SOUTH AND EAST ON
THURSDAY. STAYED CLOSER TO COOLER SIDE OF GUIDANCE FOR MAXIMUM
TEMPERATURES.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 300 PM EDT WEDNESDAY...

EXPECT AN AREA OF PRECIPITATION TO BE COVERING THE SOUTHEAST PORTION
OF THE BLACKSBURG CWA AT THE START OF THE SHORT TERM PERIOD...WITH
GOOD LOW LEVEL MOISTURE CONVERGENCE ALONG A SFC BOUNDARY IN THIS
AREA. THIS REGION WILL ALSO FALL UNDER THE RIGHT REAR QUAD OF AN
UPPER LEVEL AND GOOD UPPER LEVEL DIVERGENCE.THIS AREA OF PRECIP WILL
GRADUALLY WANE DURING THE OVERNIGHT HOURS.

FOR FRIDAY...THE UPPER LEVEL TROF AXIS WEAKENS AND SHIFTS SLIGHT
EAST...PLACING THE BEST UPPER LEVEL SUPPORT EAST OF THE BLACKSBURG
FORECAST AREA. STILL EXPECT WIDELY SCATTERED SHOWERS AND STORMS IN
THIS AREA WITH WEAK CONVERGENCE ALONG THE DYING BOUNDARY. A
SECOND AREA FOR PRECIP DEVELOPMENT WILL BE POSSIBLE IN THE
MOUNTAINS...WITH AN UPSLOPE FLOW AND A SFC BOUNDARY FORECAST BY
THE GFS/NAM/SREF/ECMWF NEAR THE VA/WV BORDER.

AS THE DEEPEST MOISTURE AND BEST UPPER LEVEL SUPPORT SHIFT
EAST...THE COVERAGE OF PRECIPITATION FRIDAY SHOULD BE LESS...AS WELL
AS THE AMOUNT OF CLOUD COVER. GENERALLY FOLLOWED THE GFS MOS
GUIDANCE FOR HIGHS WITH HAS PERFORMED THE BEST IN OUR AREA OVER THE
PAST FEW DAYS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 245 PM EDT WEDNESDAY...

AS SFC HIGH PRESSURE SHIFTS EAST ON SATURDAY...THE LOW LEVEL FLOW
BECOMES EAST/SOUTHEAST BRINGING WEAK UPSLOPE FLOW. AT THIS
POINT...THE DEEPEST MOISTURE WILL BE SOUTH AND EAST OF OUR
AREA...BUT ENOUGH LOW LEVEL CONVERGENCE SHOULD SPARK ISOLATED/WIDELY
SCATTERED SHOWERS/STORMS ACROSS THE SOUTHERN BLUE RIDGE.

BY SUNDAY AND MONDAY...A LOW LEVEL THETA-E AXIS SURGES INTO OUR AREA
WHICH WILL INCREASE COVERAGE OF DIURNALLY DRIVEN SHOWERS AND
STORMS. BUT SIMILAR TO WHAT WE HAVE EXPERIENCED RECENTLY...A DEEP
WEST/SOUTHWEST FLOW SHOULD KEEP THE CONVECTION SCATTERED.

TOWARD THE END OF THE LONG TERM PERIOD THE MEDIUM RANGE MODELS
CONTINUE TO FORECAST A BROAD UPPER TROF AND AN ASSOCIATED CUT OFF
LOW OVER THE NORTHERN GREAT LAKES BY TUESDAY. THIS FEATURE HELPS
DRIVE A COLD FRONT THROUGH OUR AREA ON TUESDAY. THERE ARE STILL
DIFFERENCES WITH REGARD TO THE TIMING OF THIS FRONT...WITH THE 06Z
GFS FASTER THAN THE 00Z ECMWF. USING A BLEND OF THESE
SOLUTIONS...WILL CONTINUE TO CARRY A CHANCE OF SHOWERS/STORMS ON
TUESDAY.

TEMPERATURES SHOULD CLIMB IN ADVANCE OF THE FRONT TO NEAR OR
SLIGHTLY ABOVE NORMAL...BEFORE FALLING BELOW NORMAL TUESDAY NIGHT
INTO WEDNESDAY WHEN DRIER AIR ARRIVES.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 125 PM EDT WEDNESDAY...

COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF
OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF.

SCATTERED TO NUMEROUS THUNDERSTORMS WERE DEVELOPING AT 1PM/17Z
AHEAD OF A SHORT WAVE MOVING THROUGH SOUTHWEST VIRGINIA. THE BEST
COVERAGE OF STORMS WILL BE ALONG AND EAST OF THE BLUE RIDGE FROM
20Z/4PM UNTIL SUNSET. HAVE USED THIS TIMING FOR THE KDAN/KLYH
TAFS...OTHERWISE HAVE THUNDER IN THE VICINITY OF THE AIRPORTS
UNLESS RADAR INDICATES AN IMMINENT THREAT. GUSTS UP TO 30 KNOTS
WILL BE COMMON WITH THE STRONGER STORMS...AS WELL AS MVFR
CEILINGS AND VISIBILITIES.

DRIER AIR COMES IN AT MID AND UPPER LEVELS BEHIND THE SHORT WAVE
TONIGHT. THE SURFACE COLD FRONT WILL MOVE INTO NORTH CAROLINA BY
LATE TONIGHT. WITH MOSTLY LOCATIONS EXPECTED TO HAVE RAIN THIS
AFTERNOON...ANY CLEARING THAT OCCURS OVERNIGHT WILL RESULT IN THE
FORMATION OF FOG. LOW CONFIDENCE ON HOW MUCH VISIBILITIES WILL BE
RESTRICTED BUT HAVE LEFT LIFR CONDITIONS IN THE KLWB TAF.

EXTENDED AVIATION...

THE COLD FRONT WILL STALL JUST TO THE SOUTH THURSDAY WITH
IMPULSES RIDING ALONG IT. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY
FOR KDAN/KLYH ON THURSDAY. A LOWER PROBABILITY OF PRECIPITATION IS
EXPECTED ACROSS THE AREA ON FRIDAY AND SATURDAY AS WEAK HIGH
PRESSURE SLIDES IN FROM THE NORTH.

MOISTURE AND MORE WIDESPREAD SHRA/TSRA LIKELY TO RETURN FOR THE
END OF THE WEEKEND AS THE FRONT RETURNS NORTH RESULTING IN PERIODS
OF MVFR CONDITIONS. OTRW PATCHY FOG RESULTING IN LOCAL MVFR TO IFR
CONDITIONS LIKELY DURING THE LATE NIGHTS AND EARLY MORNINGS ESPCLY
VALLEY LOCATIONS AND WHERE EARLIER AFTERNOON RAINFALL OCCURRED.

&&

.EQUIPMENT...
AS OF 400 PM EDT WEDNESDAY...

COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING.
THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO
ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...PH
LONG TERM...AMS/PH/WERT
AVIATION...AMS/JH
EQUIPMENT...WP
Hazardous weather outlook, Jul 9, 2:47 AM EST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 AM EDT WED JUL 9 2014

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-100800-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
347 AM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS CONTAINING STRONG TO LOCALIZED DAMAGING WINDS
MAY OCCUR THIS AFTERNOON ALONG A COLD FRONT MOVING INTO THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-100800-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
347 AM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
LOCALIZED LARGE HAIL MAY OCCUR THIS AFTERNOON AND EVENING AHEAD
OF A WEAK COLD FRONT MOVING INTO THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 9, 3:40 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 NNW KEELING           36.76N 79.32W
07/09/2014                   PITTSYLVANIA       VA   911 CALL CENTER

            ONE TREE DOWN AT THE INTERSECTION OF DOBSON ROAD AND
            SPRING GARDEN ROAD

&&

PW
Special weather statement, Jul 9, 3:49 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT WED JUL 9 2014

VAZ033-034-092145-
FRANKLIN VA-BEDFORD VA-
449 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 545 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BURNT CHIMNEY...MOVING TO THE EAST-SOUTHEAST
  AT 25 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MONETA...
  PENHOOK...
  BOONES MILL...
  BURNT CHIMNEY...
  AND WIRTZ.

LAT...LON 3684 7967 3712 8004 3715 8000 3714 7996
      3718 7989 3721 7989 3722 7985 3723 7984
      3719 7951 3704 7958 3704 7960 3698 7961
TIME...MOT...LOC 2047Z 275DEG 21KT 3715 7988

RAB
Special weather statement, Jul 9, 4:55 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT WED JUL 9 2014

VAZ034-044-045-092300-
BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
555 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HUDDLESTON TO
  NEAR AJAX TO NEAR SAGO...MOVING TO THE EAST AT 30 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HURT...
  MT AIRY...
  GRETNA...
  HODGES...
  AND ALTAVISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3705 7907 3706 7908 3705 7910 3681 7915
      3689 7963 3697 7962 3716 7951 3714 7906
TIME...MOT...LOC 2151Z 260DEG 27KT 3713 7948 3699 7954 3693 7969

RAB
Special weather statement, Jul 9, 5:02 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT WED JUL 9 2014

NCZ004-005-VAZ032-043-092245-
ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA-
602 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR COLLINSTOWN...MOVING TO THE EAST AT 25
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPENCER...
  FRANCISCO...
  SANDY RIDGE...
  AYERSVILLE...
  AND PENNS STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3645 8040 3659 8043 3672 7993 3650 7983
TIME...MOT...LOC 2200Z 257DEG 21KT 3654 8034

RAB
Special weather statement, Jul 9, 5:43 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED JUL 9 2014

VAZ043-092330-
HENRY VA-
643 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 730 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR VILLA HEIGHTS...MOVING TO THE EAST AT 25
  MPH.

* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
  THUNDERSTORMS...ALONG WITH OCCASIONAL CLOUD-TO-GROUND LIGHTNING
  AND VERY HEAVY RAINFALL.

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE CITY...
  AXTON...
  BASSETT...
  MARTINSVILLE AIRPORT...
  AND AIKEN SUMMIT.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY.

LAT...LON 3662 8005 3677 8005 3680 7977 3680 7975
      3681 7965 3676 7966 3660 7970
TIME...MOT...LOC 2239Z 270DEG 24KT 3669 7992

RAB
Special weather statement, Jul 9, 5:51 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUL 9 2014

NCZ005-006-092330-
ROCKINGHAM NC-CASWELL NC-
651 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM FROM JUST EAST OF MONROETON...TO
  CAMP SPRINGS...TO RAYNES...MOVING TO THE NORTHEAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROSPECT HILL...
  JERICHO...
  YANCEYVILLE...
  CAMP SPRINGS...
  AND HAMER.

LAT...LON 3625 7964 3649 7952 3648 7914 3624 7916
      3625 7953 3624 7953 3624 7961
TIME...MOT...LOC 2247Z 209DEG 16KT 3625 7947

RAB

The radar

The Roanoke radar (KFCX), 108 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caswell

When
July 9, 6:13 PM EST
Where
Caswell County, 2.26 mi WNW of Milesville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.307, -79.460

One tree was blown down by thunderstorm winds on Cherry Grove Road.

Thunderstorm Wind, Caswell

When
July 9, 6:34 PM EST
Where
Caswell County, 1.33 mi WNW of Semora
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.506, -79.172

Thunderstorm winds blew down one tree at the intersection of Route 57 and Hamlett Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535950, 535952.